Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 36, NWS Albuquerque, NM

April 14, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 14, 2006, 3:05 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 15, 2006, 8:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:05 PM MDT (21:05 UTC)
In effect from
Apr 15, 2006, 8:00 AM MDT
Expired
Apr 15, 2006, 8:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 142105
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT FRI APR 14 2006

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO
THE WESTERN SECTIONS OF THE EASTERN PLAINS FOR LOW HUMIDITIES AND
STRONG WINDS...

...RED FLAG WARNING IN EFFECT LATE SATURDAY MORNING THROUGH EARLY
SATURDAY EVENING FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN TO THE TEXAS BORDER FOR LOW HUMIDITIES AND STRONG WINDS...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FROM THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE WESTERN PARTS OF THE
EASTERN PLAINS THIS AFTERNOON. THESE STRONG WINDS SHOULD PERSIST
INTO THE EARLY EVENING HOURS WITH RELATIVE HUMIDITIES STRETCHING
FROM 10 TO 15 PERCENT. EXPECT POOR RECOVERIES IN RH VALUES DURING
THE OVERNIGHT HOURS. 

SURFACE WINDS ARE EXPECTED TO INCREASE ONCE AGAIN EARLY SATURDAY
MORNING. RELATIVE HUMIDITIES WILL DROP INTO THE 10 TO 15 PERCENT
RANGE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR LOCALES
EAST OF THE CENTRAL MOUNTAIN CHAIN LATE SATURDAY MORNING THROUGH
THE EARLY EVENING HOURS.

NMZ103-104-107-108-150200-
/O.UPG.KABQ.FW.A.0030.060415T1600Z-060416T0200Z/
/O.NEW.KABQ.FW.W.0036.060415T1600Z-060416T0200Z/
/O.CON.KABQ.FW.W.0035.000000T0000Z-060415T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
305 PM MDT FRI APR 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DPORTER
4 follow-up statements
000 
WWUS85 KABQ 150158
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT LATE SATURDAY MORNING THROUGH EARLY
SATURDAY EVENING FROM THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN
CHAIN TO THE TEXAS BORDER FOR LOW HUMIDITIES AND STRONG WINDS...

.STRONG WINDS SHOULD PERSIST INTO THE EVENING HOURS. EXPECT POOR
RECOVERIES IN RH VALUES DURING THE OVERNIGHT HOURS. SURFACE WINDS
WILL INCREASE ONCE AGAIN EARLY SATURDAY MORNING. RELATIVE
HUMIDITIES WILL DROP INTO THE 10 TO 15 PERCENT RANGE. CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED FOR LOCATIONS EAST OF THE
CENTRAL MOUNTAIN CHAIN LATE SATURDAY MORNING THROUGH THE EARLY
EVENING HOURS.

NMZ103-104-107-108-151400-
/O.EXP.KABQ.FW.W.0035.000000T0000Z-060415T0200Z/
/O.CON.KABQ.FW.W.0036.060415T1600Z-060416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
758 PM MDT FRI APR 14 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23
000 
WWUS85 KABQ 151400
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 AM MDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT FROM THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE
FOR LOW HUMIDITIES AND STRONG WINDS...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO AFFECT MUCH OF
EAST CENTRAL AND NORTHEAST NEW MEXICO TODAY WHERE WIND GUSTS WILL
FREQUENTLY EXCEED 50 MPH AND MIN RH/S WILL DROP TO BELOW 15
PERCENT BY 9 AM. THIS WILL RESULT IN AN EXTENDED PERIOD OF RED
FLAG CONDITIONS BEFORE WINDS DIMINISH AND RH/S BEGIN TO RECOVER BY
EARLY EVENING.

NMZ103-104-107-108-152200-
/O.EXT.KABQ.FW.W.0036.060415T1400Z-060416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
800 AM MDT SAT APR 15 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KABQ 152135
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT SAT APR 15 2006

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT FROM THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE FOR
LOW HUMIDITIES AND STRONG WINDS...

...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON MONDAY THROUGH 
8 PM MONDAY EVENING ACROSS THE WEST CENTRAL MOUNTAINS INCLUDING
THE UPPER GILA AND FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS 
STATE LINE FOR LOW HUMIDITIES AND STRONG WINDS...

.CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE EARLY
EVENING ACROSS MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO.
SUSTAINED WINDS OF 2O TO 30 MPH WITH OCCASIONAL WIND GUSTS
EXCEEDING 40 MPH WILL CONTINUE UNTIL SUNSET. RH VALUES WILL REMAIN
BELOW 15 PERCENT FOR SEVERAL HOURS AFTER SUNSET WITH ONLY SLIGHT
RECOVERIES AFTER MIDNIGHT. EXPECT CRITICAL FIRE WEATHER CONDITIONS
TO RETURN ONCE AGAIN MONDAY AFTERNOON AS ANOTHER UPPER
TROUGH...PASSING TO THE NORTH OF NEW MEXICO...GENERATES STRONG
WINDS AND COMBINING WITH LOW RH LEVELS.

NMZ103-104-107-108-160200-
/O.NEW.KABQ.FW.A.0031.060417T1800Z-060418T0200Z/
/O.CON.KABQ.FW.W.0036.000000T0000Z-060416T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
335 PM MDT SAT APR 15 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH.


$$

NMZ105-109-160200-
/O.NEW.KABQ.FW.A.0031.060417T1800Z-060418T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
335 PM MDT SAT APR 15 2006

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KABQ 160200
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT SAT APR 15 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT FROM THE EASTERN
SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE
FOR LOW HUMIDITIES AND STRONG WINDS...

...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON MONDAY THROUGH
8 PM MONDAY EVENING ACROSS THE WEST CENTRAL MOUNTAINS INCLUDING
THE UPPER GILA AND FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS
STATE LINE FOR LOW HUMIDITIES AND STRONG WINDS...

.WINDS ARE WEAKENING AND HUMIDITIES ARE SLOWLY BEGINNING A WEAK
RECOVERY AS THE SUN SETS THIS EVENING. AS A RESULT...THE RED FLAG
WARNING THAT WAS IN EFFECT UNTIL 8 PM TODAY WILL BE ALLOWED TO
EXPIRE. HOWEVER...BREEZY CONDITIONS WILL PERSIST THROUGH THE
EVENING. SUNDAY WILL REMAIN DRY AND BRING WEAKER WINDS
OVERALL...BUT BREEZY CONDITIONS WILL REDEVELOP IN THE AFTERNOON.
STRONG WEST AND SOUTHWEST WINDS AT SPEEDS FROM 15 TO 25 MPH AND
GUSTS TO 40 MPH WILL RETURN ON MONDAY AFTERNOON. CRITICALLY LOW
HUMIDITIES AND HIGH FIRE DANGER WILL WORK WITH THE WINDS TO CREATE
ANOTHER CRITICAL FIRE WEATHER SCENARIO ACROSS THE NORTHWEST HIGHLANDS...WEST
CENTRAL HIGHLANDS...SANDIA-MANZANO AND GALLINAS MOUNTAINS...NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS ON MONDAY.
THUS...A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS.

NMZ103-104-107-108-161400-
/O.EXP.KABQ.FW.W.0036.000000T0000Z-060416T0200Z/
/O.CON.KABQ.FW.A.0031.060417T1800Z-060418T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
800 PM MDT SAT APR 15 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ105-109-161400-
/O.CON.KABQ.FW.A.0031.060417T1800Z-060418T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
800 PM MDT SAT APR 15 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:28 PM MDT, 37 minutes earlier.

Area forecast discussion, Apr 14, 2:28 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT FRI APR 14 2006

.DISCUSSION...WINDS ARE THE MAIN CONCERN IN THE SHORT TERM.

SATELLITE/RUC ANALYSIS SHOWS 120KT JET MOVING TOWARD US AS UPPER LOW
OFF THE SRN CALIF COAST BECOMING AN OPEN WAVE. CORE OF STRONGEST SW
WINDS WILL PASS OVER NEW MEXICO FROM W TO E TONIGHT INTO SAT
MORNING. WINDS STARTING TO INCREASE IN THE HEAT OF THE DAY OVER ERN
ARIZONA AS MID LEVEL WINDS MIX TO SURFACE.  EXPECT MIXING TO REACH
WRN NM PRIOR TO DUSK.  CLOUDS SHOULD KEEP WINDS FROM DECOUPLING
AFTER DARK...COINCIDENT WITH WIND MAX PASSAGE. THUS HIGHEST WINDS
OVER WRN NM SHOULD OCCUR LATE THIS EVENING.  ALONG THE CENTRAL
MOUNTAIN CHAIN...PEAK WINDS WILL OCCUR LATE TONIGHT INTO SAT
MORNING...BUT WILL CONTINUE MUCH OF THE DAY SATURDAY. FINALLY...IN
THE EAST...WINDS SHOULD HOLD OFF UNTIL DAYBREAK AS SURFACE LOW
DEVELOPS OVER SE CO.  WILL ISSUE 3 SEGMENT WIND ADVISORY TO COVER
TIMING OF STRONGEST WINDS.  HIGH WIND WARNING CRITERIA IS NOT OUT OF
THE QUESTION FROM THE CENTRAL MOUNTAINS EASTWARD...BUT WILL LET
SUBSEQUENT SHIFTS PIN THIS DOWN AND UPGRADE IF NECESSARY.

DRY AIR COUPLED WITH THE WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.  RED FLAG CONDITIONS ALREADY OBSERVED AT KLVS AND KCQC
SO WILL LET CURRENT RFW CONTINUE.  TOMORROW SEEMS LIKE A PRETTY GOOD
BET TO REPEAT SO WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG
WARNING AT THIS TIME.

NAM STILL MUCH MORE INTENT UPON GENERATING PRECIP OVER NW THIRD OF
AREA TONIGHT...WITH THE GFS SOMEWHAT DRIER.  DEW POINTS CURRENTLY
QUITE DRY...SO WILL TEND TO LEAN TOWARD LOWER MAV POPS.
HOWEVER...FAR NW...ESPECIALLY HIGHER TERRAIN OF SAN JUANS...COULD
SEE ENOUGH CONVECTIVE DEVELOPMENT AND TOP DOWN SATURATION TO WARRANT
LIKELY CATEGORY POPS. THUNDERSTORMS WITH GUSTY WINDS POSSIBLE...
MAINLY ALONG MID LEVEL INSTABILITY AXIS WHICH SHIFTS NE FROM WC MTS
MID EVENING TO NW MTS AFTER MIDNIGHT.  SNOW LEVELS COULD DROP TO AS
LOW AS 8000 FEET BY DAWN ALTHOUGH ANY ACCUMULATIONS WOULD BE
CONFINED TO AREAS AT LEAST A 1000 FEET HIGHER.

SHORT WAVE RIDGE SHOULD PROVIDE A BRIEF RESPITE FROM THE STRONG
WINDS FOR EASTER SUNDAY. HOWEVER ANOTHER SYSTEM CROSSING THE CENTRAL
ROCKIES EARLY NEXT WEEK WILL ONCE AGAIN BRING WINDY CONDITIONS TO
PARTS OF NM MON/TUE.

BEST CHANCE FOR ANY PRECIP BEYOND TONIGHT IS MEAGER AND MAINLY
CONFINED TO SE PLAINS...WHERE DRY LINE COULD BECOME ACTIVE LATE NEXT
WEEK...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  68  37  75 /  50   5   0   0
GALLUP..........................  41  66  28  73 /  40   0   0   0
GRANTS..........................  45  68  33  75 /  20   0   0   0
GLENWOOD........................  47  75  35  79 /  20   0   0   0
CHAMA...........................  34  58  29  67 /  60  30   0   0
LOS ALAMOS......................  43  66  37  71 /  20   0   0   0
RED RIVER.......................  36  56  30  64 /  30  10   0   0
TAOS............................  43  66  29  72 /  20  10   0   0
SANTA FE........................  44  69  35  73 /  20   0   0   0
SANTA FE AIRPORT................  46  71  38  75 /  20   0   0   0
ESPANOLA........................  45  72  34  78 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  53  75  46  79 /  10   0   0   0
ALBUQUERQUE VALLEY..............  50  76  42  80 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  52  74  43  78 /  10   0   0   0
ALBUQUERQUE WEST MESA...........  49  75  43  83 /  10   0   0   0
SOCORRO.........................  53  78  44  82 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  49  66  37  73 /  10   0   0   0
MORIARTY/ESTANCIA...............  46  73  34  76 /   5   0   0   0
CARRIZOZO.......................  56  77  47  81 /   0   0   0   0
RUIDOSO.........................  54  72  43  74 /   0   0   0   0
RATON...........................  45  72  34  77 /   5   5   0   0
LAS VEGAS.......................  49  70  39  74 /   5   0   0   0
ROY.............................  51  77  43  75 /   5   0   0   0
CLAYTON.........................  54  81  47  81 /   0   0   0   0
SANTA ROSA......................  56  82  47  85 /   5   0   0   0
TUCUMCARI.......................  62  84  50  86 /   0   0   0   0
FORT SUMNER.....................  58  83  49  86 /   5   0   0   0
CLOVIS..........................  59  85  49  84 /   0   0   0   0
PORTALES........................  60  85  49  87 /   0   0   0   0
ROSWELL.........................  60  90  51  89 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR
NMZ103-NMZ104-NMZ107-NMZ108.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT SATURDAY FOR
NMZ103-NMZ104-NMZ107-NMZ108.

WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY FOR
NMZ002-NMZ008-NMZ014.

WIND ADVISORY FROM 10 PM THIS EVENING TO 8 PM MDT SATURDAY FOR
NMZ004-NMZ005-NMZ010-NMZ011-NMZ012-NMZ016-NMZ017-NMZ026.

WIND ADVISORY FROM 6 AM TO 8 PM MDT SATURDAY FOR NMZ006-NMZ007-
NMZ013-NMZ018-NMZ019-NMZ020-NMZ021.

&&

19
Hazardous weather outlook, Apr 14, 6:00 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI APR 14 2006

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY DUE TO HIGH WINDS...LOW
HUMIDITIES AND HIGH FIRE DANGER FOR AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN. ALSO WINDS WILL LIKELY INCREASE TO BETWEEN
20 AND 35 MPH WITH GUSTS TO 45 OR 50 MPH AFTER MIDNIGHT ALONG AND
JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ROUGHLY THE NORTHWEST
THIRD OF THE STATE TONIGHT...WITH SNOW LEVELS LOWERING TO BETWEEN
8000 AND 9000 FEET LATE TONIGHT ACROSS THE NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WEST AND SOUTHWEST WINDS WILL IMPACT THE AREA ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. LOW HUMIDITIES AND HIGH
FIRE DANGER WILL LIKELY AGAIN COMBINE WITH THE WINDS TO PRODUCE A
CRITICAL FIRE WEATHER SCENARIO ACROSS PORTIONS OF THE
CENTRAL...SOUTH AND EAST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:00 AM MDTRed Flag WarningABQHarding, San Miguel, Union13 hr
Apr 14, 3:02 PM MDTWind AdvisoryABQ29 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.